Alert archive / Missouri / Areal Flood Warnings in 2008
Areal Flood Warning 39, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood warning at Sep 13, 2008, 9:56 PM CDT for Audrain County, Boone County, Monroe County, Missouri. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2008, 9:56 PM CDT (02:56 UTC)
- Expired
- Sep 14, 2008, 10:30 AM CDT
- In force
- 13 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Audrain County, MO, Boone County, MO, Monroe County, MO
The radar
The St Louis radar (KLSX), 132 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.9 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 225 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 491 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Sep 13, 9:27 PM CDT, 29 minutes earlier.
Area forecast discussion, Sep 13, 9:27 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
927 PM CDT SAT SEP 13 2008
.UPDATE...
/921 PM CDT SAT SEP 13 2008/
OTHER THAN FINE-TUNING PCPN THRT IN SE PARTS OF OUR FA FOR THE
RMNDR OF THE EVENING...NO MAJOR CHGS TO GOING FCST. AMS IS XTRMLY
MOIST WITH 00Z PWAT OFF OF SGFS SNDG OF 2.3 INCHES...AND WITH
INTS LFT CAUSED BY INTERACTION OF IKE AND FNTL BNDRY...ADDL...AND
MORE WDSPRD...HVY RAIN APRS TO BE A SLAM DUNK FROM THE OZARKS
INTO CNTRL IL. WL BE ISSUING AN UPDATED FFA TO HIGHLIGHT TNGTS HVY
RAIN/FLOOD THRT WITH UPDATES ZNS...HEADING OUT SHORTLY.
TRUETT
&&
.DISCUSSION...
/227 PM CDT SAT SEP 13 2008/
IKE WAS CENTERED OVER EAST CENTRAL TX EARLY THIS AFTERNOON. MODELS
ARE FAIRLY SIMILAR IN MOVING THE REMNANTS OK IKE INTO SOUTH CENTRAL
MO BY SUNRISE SUNDAY. SYSTEM WILL ACCELERATE NORTHEASTWARD ON SUNDAY
AS IT GETS CAUGHT IN STRONG FLOW ALOFT AS A STRONG SHORT WAVE DIGS
DOWN ACROSS THE MIDWEST. LOW IS FORECAST TO BE OVER NORTHERN OH BY
SUNDAY EVENING AND INTO THE NEW ENGLAND STATES BY SUNRISE MONDAY.
HIGH PRESSURE WILL BUILD INTO THE REGION BY TUESDAY. RIDGE OF HIGH
PRESSURE IS FORECAST TO PERSIST ACROSS THE REGION MUCH OF NEXT WEEK
FOR SOME WELCOME DRY WEATHER.
THE MODELS ARE VERY SIMILAR WITH AN UPPER JET OF 120 KTS ALIGNED
FROM SOUTHERN QUEBEC ACROSS THE UPPER MIDWEST ON SUNDAY MORNING.
SIGNIFICANT DIVERGENCE WILL BE LOCATED ACROSS THE REGION AS A RESULT
IN THE RIGHT ENTRANCE REGION. THE GFS, ECMWF AND UKMET ARE ALL
FORECASTING TREMENDOUS 850 MB MOISTURE CONVERGENCE/TRANSPORT INTO
CENTRAL MO BY 12Z SUNDAY. EXCESSIVE RAIN HAS BEEN WELL ADVERTIZED
FOR DAYS AND LITTLE CHANGE IS ANTICIPATED. WITH SURFACE LOW AND
SHORT WAVE MOVING RAPIDLY NORTHEASTWARD ON SUNDAY/SUNDAY EVENING,
RAIN SHOULD BE CLEAR OF THE AREA BY EVENING.
TPS
&&
.AVIATION...
/651 PM CDT SAT SEP 13 2008/
FOR THE 00Z TAFS...
THE PRIMARY CONCERN FOR AVIATORS FOR THE NEXT 24 HOURS WILL
OBVIOUSLY BE THE REMNANTS OF IKE. MODERATE TO HEAVY RAIN WITH
OCCASIONAL IFR CIGS AND VSBYS WILL OVERSPREAD THE AREA LATE THIS
EVENING...CONTINUING INTO THE OVERNIGHT HOURS. HEAVIEST RAIN WILL
LIKELY BE BETWEEN 06Z AND 12Z OVER CENTRAL AND NORTHEAST MO/WEST
CENTRAL IL...WITH WORST CONDITIONS IN EASTERN MO AND SOUTHWEST IL FROM
10Z TO 15Z. WIND WILL LIKELY PICK UP FROM THE NORTH-NORTHEAST
BETWEEN 09Z AND 12Z AS IKE APPROACHES...THEN BACK TO THE NORTHWEST
AFTER 15Z. COULD SEE WIND GUSTS BETWEEN 20-30KTS AS IKE PASSES BY
WHICH COULD CAUSE SIGNIFICANT CROSSWIND PROBLEMS AT AREA AIRPORTS.
CARNEY
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR AUDRAIN-BOONE-
CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-JEFFERSON-
KNOX-LEWIS-LINCOLN-MADISON-MARION-MONITEAU-MONROE-
MONTGOMERY-OSAGE-PIKE-RALLS-REYNOLDS-SHELBY-ST. CHARLES-ST.
FRANCOIS-ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-
WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR ADAMS IL-BOND IL-
BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY
IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-
PIKE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, Sep 13, 9:43 PM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 943 PM CDT SAT SEP 13 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-141200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 943 PM CDT SAT SEP 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SHOWERS AND ISOLATED THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL TONIGHT. THE HEAVY RAINFALL WILL LEAD TO FLOODING ACROSS PORTIONS OF THE REGION TONIGHT AS THE REMNANTS OF HURRICANE IKE APPROACH MISSOURI. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS AFTER MIDNIGHT OVER PARTS OF SOUTHEAST AND EAST CENTRAL MISSOURI. DUE TO THE STRONG WINDS FIELDS ASSOCIATED WITH THE REMNANTS OF IKE...A FEW OF THESE STORMS MAY PRODUCE BRIEF TORNADOES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HEAVY RAINFALL IS EXPECTED TO BE WIDESPREAD ON SUNDAY AS THE REMAINS OF HURRICANE IKE MOVE NORTHEAST ACROSS THE AREA. IN ADDITION TO FLASH FLOODING...SIGNIFICANT RISES ALONG AREA RIVERS CAN BE EXPECTED OVER THE NEXT FEW DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT RAINFALL AMOUNTS OF OVER AN INCH... AS WELL AS ANY FLOODING THAT THEY OBSERVE. IN ADDITION...SPOTTER ACTIVATION MAY BE NEEDED IN SOUTHEAST AND EAST CENTRAL MISSOURI LATE TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TRUETT
In the hours before
Local storm report, Sep 13, 7:59 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
759 PM CDT SAT SEP 13 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0757 PM FLASH FLOOD 2 N HALLSVILLE 39.14N 92.22W
09/13/2008 BOONE MO LAW ENFORCEMENT
ROUTE V AT TUCKER SCHOOL ROAD AND THOMAS HILL ROAD
CLOSED DUE TO FLOODING
&&
EVENT NUMBER LSX0801016
CARNEYLocal storm report, Sep 13, 8:00 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
800 PM CDT SAT SEP 13 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0759 PM FLASH FLOOD 2 S MEXICO 39.14N 91.87W
09/13/2008 AUDRAIN MO DEPT OF HIGHWAYS
ROUTE 54 BUISNESS CLOSED AT TEAL LAKE CREEK DUE TO
FLOODING
&&
EVENT NUMBER LSX0801017
CARNEYLocal storm report, Sep 13, 8:02 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
802 PM CDT SAT SEP 13 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD 7 SSE PARIS 39.38N 91.95W
09/13/2008 MONROE MO DEPT OF HIGHWAYS
ROUTE D CLOUSED BETWEEN HWY 15 AND ROUTE D DUE TO
FLOODING
&&
EVENT NUMBER LSX0801018
CARNEYLocal storm report, Sep 13, 8:04 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
804 PM CDT SAT SEP 13 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0802 PM FLASH FLOOD 4 NE WOODLAWN 39.62N 92.16W
09/13/2008 MONROE MO DEPT OF HIGHWAYS
ROUTE A CLOSED BETWEEN ROUTES DD AND WW
&&
EVENT NUMBER LSX0801019
CARNEYLocal storm report, Sep 13, 8:05 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
805 PM CDT SAT SEP 13 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0803 PM FLOOD 7 N EDINA 40.27N 92.17W
09/13/2008 KNOX MO LAW ENFORCEMENT
ROUTE 15 NORTH OF EDINA CLOSED DUE TO RISING WATER
COVERING THE ROAD
&&
EVENT NUMBER LSX0801020
KARLZLocal storm report, Sep 13, 8:07 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
807 PM CDT SAT SEP 13 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0805 PM FLOOD KNOX CITY 40.14N 92.01W
09/13/2008 KNOX MO LAW ENFORCEMENT
ROUTE K BETWEEN CNTY AA AND CNTY Z JUNCTION IN KNOX
CITY...CLOSED TO WATER COVERING THE ROAD.
&&
EVENT NUMBER LSX0801021
KARLZThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 8:37 PM CDT | River Flood Warning | LSX | Ralls | 24 hr |
| Sep 13, 10:12 PM CDT | River Flood Warning | LSX | Cole | 4 days |
| Sep 13, 10:12 PM CDT | River Flood Warning | LSX | Osage | 41 hr |
| Sep 13, 11:17 PM CDT | River Flood Warning | LSX | Marion | 4 days |
| Sep 13, 11:17 PM CDT | River Flood Warning | LSX | Marion | 5 days |
| Sep 13, 11:17 PM CDT | River Flood Warning | LSX | Ralls | 5 days |
| Sep 13, 11:17 PM CDT | River Flood Warning | LSX | Pike | 5 days |
| Sep 13, 11:17 PM CDT | River Flood Warning | LSX | Pike | 5 days |
| Sep 13, 11:20 PM CDT | Areal Flood Warning | LSX | Callaway, Cole, Moniteau, Montgomery | 11 hr |
| Sep 14, 2:56 AM CDT | Wind Advisory | LSX | Crawford, Franklin, Gasconade, Iron, Jefferson, Lincoln and 10 more | 11 hr |
| Sep 14, 5:16 AM CDT | Areal Flood Warning | LSX | Crawford, Franklin, Gasconade, Jefferson, Lincoln, Osage and 5 more | 18 hr |
| Sep 14, 6:23 AM CDT | River Flood Warning | LSX | Lincoln | 6 days |
| Sep 14, 9:48 AM CDT | River Flood Warning | LSX | Crawford | 42 hr |
| Sep 14, 9:48 AM CDT | River Flood Warning | LSX | Crawford, Washington | 59 hr |
| Sep 14, 9:48 AM CDT | River Flood Warning | LSX | Franklin, Jefferson | 5 days |
| Sep 14, 9:48 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 5 days |
| Sep 14, 9:48 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 6 days |
| Sep 14, 9:57 AM CDT | River Flood Warning | LSX | Jefferson | 42 hr |
| Sep 14, 10:01 AM CDT | River Flood Warning | LSX | Franklin | 4 days |
| Sep 14, 10:20 AM CDT | Areal Flood Warning | LSX | Audrain, Boone, Callaway, Cole, Knox, Lewis and 7 more | 12 hr |
| Sep 14, 11:34 AM CDT | River Flood Warning | LSX | Saint Charles | 8 days |
| Sep 14, 11:34 AM CDT | River Flood Warning | LSX | Saint Charles | 8 days |
| Sep 14, 11:34 AM CDT | River Flood Warning | LSX | Saint Louis, City of Saint Louis | 8 days |
| Sep 14, 11:40 AM CDT | River Flood Warning | LSX | Lewis | 24 hr |
| Sep 14, 11:40 AM CDT | River Flood Warning | LSX | Marion | 32 hr |
| Sep 14, 2:40 PM CDT | River Flood Warning | LSX | Osage | 4 days |
| Sep 14, 10:26 AM CDT | River Flood Warning | LSX | Fayette | 59 hr |
| Sep 14, 11:34 AM CDT | River Flood Warning | LSX | Randolph | 10 days |
| Sep 14, 12:09 PM CDT | River Flood Warning | LSX | Brown | 22 days |
| Sep 14, 12:09 PM CDT | River Flood Warning | LSX | Calhoun, Jersey | 22 days |
Nearby
Areal Flood Warnings in Missouri, 2008Every areal flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.